Drought, Nevada
- When
- January 27, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Nevada forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.664, -93.307 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded across Nevada County Arkansas through late January, in response to a prolonged period of dryness which began back in mid summer 2021, coupled with above normal temperatures which persisted through much of the Fall and all of December. Total rainfall amounts generally between 10-12 inches fell across the area from August through December, which was around…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions expanded across Nevada County Arkansas through late January, in response to a prolonged period of dryness which began back in mid summer 2021, coupled with above normal temperatures which persisted through much of the Fall and all of December. Total rainfall amounts generally between 10-12 inches fell across the area from August through December, which was around 50% or less of normal. Total rainfall in January generally averaged between an inch to two inches across the county. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers across Nevada County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 26, 10:46 PM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1046 PM CST Wed Jan 26 2022 .AVIATION... Filling upper trough moving quickly through the Mid Red River Valley attm with some weak elevated echoes noted on radar mosaic across E OK and N TX. Most of this is not reaching the ground but cannot rule out a few flurries north and west of the I-30 Corridor through the next 6 hours or so before the trough moves east of our region. IR Imagery late this evening showing plentiful mid cloud cover between 10 and 18kft across the western half of our airspace. This cloud cover will likely overtake the remainder of our airspace over the next hour or two and should scatter out near or shortly after daybreak. Look for increasing cirrus as we go through the day Thursday with some high AC increasing from the west as well late in the day. 13 && PREV DISCUSSION... /issued 316 PM CST Wed Jan 26 2022/ SHORT TERM.../Tonight through Thursday night/ Lots of sunshine and very low RH in this Arctic air we have in place today. The NE winds have slacked gusts and even been a little variable over the last hour, so our high temps are peaking right now with just a handful of low 50 degree readings. Despite sunny skies the winds were brisk this morning and kept most locales in the 40s so far this afternoon. Now we will see increasing clouds in a hurry overnight with some knocking on the door in SE OK now. We may even see some intermittent light rain or snow this evening pushing across our I-30 corridor this evening and overnight. However, there is a lot of dry air to overcome to saturate down to the ground and we will have some virga to kick off the event in I-30 by midevening. So we have no pops needed as no impacts will be seen as there will be no amounts per say, just sprinkles or flurries so to speak. This compact upper low is weakening and over W OK now and moving across into W AR overnight as it continues to dissipate. The models break up the middeck after daybreak with some frost perhaps again over our southern tier of counties and parishes. Lows tomorrow will range from mid 20s in S AR to only near freezing in a couple of TX counties. The winds will back to NW behind this little system for our Thursday with NW winds not so brisk and basically just recirculating more of this Arctic air which is only slowly moderating over the dry ground. Highs tomorrow will range all through the 50s on Thursday. And we will see a few less upper 20s come early Friday under fair skies. /24/ LONG TERM.../Friday through Wednesday/ A longwave trough remains progged to shift SE through the region to start the long term period Friday, with Canadian sfc ridging expected to reinforce the cool/dry air mass in place to start the weekend. A dry NW flow aloft will persist on the backside of this trough passage through the weekend, although a slow warming trend will commence Saturday with the return of a WSW bndry lyr flow and strong insolation under a sunny sky. Our focus will then turn to the W Sunday night and Monday, as a closed low over the Cntrl Pacific comes ashore the Srn CA/Nrn Baja coast Saturday, before traversing E into far W TX by daybreak Monday. The approach of this low will result in an increase in low level moisture return after 12Z Monday, before large scale forcing ahead of the low begins to influence the region resulting in an increase in convection especially over E TX during the afternoon. The NBM appears a bit pre-mature in introducing pops for Sunday night across E TX, and thus have kept the forecast dry until after daybreak Monday given the overall deterministic model consensus, before introducing chance pops over E TX. There is some agreement that the low may try to open up Monday night as it moves across the area, but have increased pops to high chance especially S of I-20 across E TX/N LA where the better forcing/moisture will be available. This convection should remain elevated ahead of the low/trough passage, but given the amplitude of the low, increased deep lyr shear, and steepening lapse rates, some isolated thunder can't be ruled out at least Monday afternoon through the evening before the low deamplifies. Did maintain chance pops Monday night in wake of the trough passage, as the flow begins to transition to SW by midweek ahead of the next digging longwave trough through the Great Basin into the Four Corners Region. Due to limited 12Z GFS and the available ECMWF/Canadian, considerable uncertainty remains with the latter portions of the long term, although some certainty exists that sct convection will increase at some point ahead of this next trough strong cold front that will enter the region at some point around midweek. Did scale back the higher NBM pops Tuesday and Tuesday night given the slower and more positive tilt of the trough as evidenced by the 12Z ECMWF/Canadian, with the associated cold front likely not entering the region until late Tuesday night/Wednesday (or later). Convection should begin to increase along and ahead of the front by midweek, with better moisture availability and instability expected for deeper convection. The ECMWF and even the Canadian suggest that post- frontal precipitation may linger in wake of the deepening cold air behind the fropa, suggesting a wintry mix may be possible for portions of the region. However, considerable uncertainty (very low confidence) remains given the timing discrepancies as well as missing model data, but will be something to keep an eye on in future forecasts. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 30 54 33 52 / 0 0 0 0 MLU 27 53 32 50 / 0 0 0 0 DEQ 26 52 28 50 / 10 0 0 0 TXK 28 52 32 50 / 10 0 0 0 ELD 25 52 28 49 / 0 0 0 0 TYR 32 56 34 53 / 10 0 0 0 GGG 31 55 34 53 / 0 0 0 0 LFK 31 58 36 56 / 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13/24/15
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CST Wed Jan 26 2022 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-271100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris- Cass- 1211 PM CST Wed Jan 26 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper level disturbance will shift east across the Red River Valley of Southern Oklahoma and North Texas this evening, before tracking across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas overnight. A few light snow flurries can not be ruled out late tonight over these areas, but no snow or ice accumulation is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and a few thunderstorms will be possible across the area Monday and Monday night, which could linger over portions of the region Tuesday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters should not be needed through tonight. ARZ073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153- 165>167-271100- Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1211 PM CST Wed Jan 26 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and a few thunderstorms will be possible across the area Monday and Monday night, which could linger over portions of the region Tuesday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters should not be needed through tonight. 15
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, January 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1004675.